can't eat with Rytary want to go back to sinemet - advise?

I had been taking only 2 levodopa 100/25 per day ( for 14 years with no down time) and then in late Dec life changed and nothing was working. I was gradually put on Rytary- finally settled on 3 capsules rytary er 23.75-95 4 times a day with 2 levodopa 100/25 er at midnight. WOW I cant believe it took so much now. It works some of the time makes me so dizzy. I eat 2 hours after taking and then take the next dose at a little under 2 hours later. Then it stops working because I ate. It's not as I am big --I weigh 115 and going down. I think I want to go back to 100/25 and 100/25cr. how hard is it to turn this around . I hate to lose one more pleasure and that is dining with my family! Any suggestions

11 Replies

oldestnewest
  • cookeint, you mention that in December your "life changed and nothing was working". Did this happen with your old drug regimen, or did it start when you moved to Rytary?

    John

  • I was beginning to use more 25/100 in December. I had done well for years on 1 @ noon and 1 @ 4-5 pm. I started for the first time to crash on that regime as I have chronic neuro lyme (since 1991 - not diagnosed until 2004). It had recently popped up again ---so I had started treatment for that again plus just found out that the protein needed to create antibodies and another associated with iron are out of range low and on top of that I continue to have back to back uti infections. So I have lots of issues that are playing into my PD possibly getting worse. Interestingly as late as Dec 15th my lyme/neuro doc after seeing me for at least 5 years told me that he was conveinced the pd issues were parkinsonism due to LYME blocking uptake of dopamine. That was right before my life changed aburptly so I am a mess. I am slowly trying to get all of these medical issues resolved with seeing lots of doctors. With all this going on I started taking more 25/100 in closer intervals as I started off periods for the first time in years. When I finally got to a PD doc (my Lyme-neuro doc had been watching the pd for years since it was so minor but when I tanked wanted me to see a pd doc). I was a mess where the 25/100 was not working plus I was in a lot of pain. She said I was taking too much too close together and slowly changed me to Rytary. She never tried a higher dose --- ie: 2- 25/100 3 times a day with 2 25/100 er at night. I even wondered if you can take reg 25/100 with 25/100 er? I am afraid she will have me hooked on this Rytary where eatting becomes a BIG issue. Plus it is taking a lot of it to work. I will see her in a couple of weeks again but am thinking of experimenting with regular 25/100 it as it worked so well for so many years. Also for all those years I took just 2 pills it was because I would drag my left side if I did not take it. thanks for your advice.

  • i recentl;y started on rytary (1) 61.25/ 245 3 x day. increased to 4 x day and was told i could take 1/2 sineret twice a day with it. why pay and take 2 different products. anyways the rytary just doesnt work for me. it does not start quicker or last longer. i judge that by how i can walk - do things. so i am trying my old regime again. 1/2 sineret + 1/2 sinerwt cr 4 x a day and i feel better. i've been back on this for 3-4 da now. i will try rytary once again just to make sure but i dont like it. anf i cant eat with it either.

  • Cookeint

    I admit to knowing nothing about Lyme disease (we dont have it in my country) but i wonder about your treatment. You took a very low dose of sinemet for 14 yrs and things only crashed when your Lyme disease popped up again. Have you ever wondered aboutyour PD diagnosis? Have you been offered a Dat scan to confirm it? Maybe sinimet isnt helping at all. I would want to find out how it is helping by going off it a while (with doctors knowledge of course) to see if it is actually helping or causingmore problems.

  • I to believe Lyme to be the culprit. I did have the dat test and my dopamine levels are compromised. I definitely do not have the typical pd. I have tried going off when I took just the 2 and always felt better taking them. Going to start with another group of neuros at Yale. Hope that they come up with a good plan for meds

  • Protein interferes with meds, and you could drink Himalayan or sea salt to bring blood pressure up, if dizzy.

  • Wow - my husband, who has had PD for 16 years, was taking up to 18 Carba/dopa 25/100

    (I believe that's the dosage strength), and it was wearing off, and eating was a nightmare, because it interfered. For the past 2 years, he has taken Rytary (61.25/245 mg) exclusively - doctor prescribed 3 three times per day, yet he only needs 2 three times per day, and has often been able to even take it with food, and not have wearing off. It has changed our lives, and we no longer even use the wheel chair. I sometimes notice that if he is given too much (i.e. if we add an extra, it sometimes seems that he has more tremors, and if we give him a little less, it sometimes works better). I am guessing it's how it's metabolized and released, and that would depend upon each individual's unique body chemistry. I can say that it's been a miracle for us, though. We hadn't been able to go to movies or plays for over seven years, and now it's happening for us again! I wish you the best ... it seems to be trial and error with these meds.

  • I am so happy for you. I pray that I can get meds right

  • My husband takes a higher dosage than you but weighs 160 lbs. Everyone is different but here is what his neurologist has prescribed and he has no side effects. 3 pills 2 hours before he gets up. 4 hours later 2 pills, 4 hours later (afternoon now) 2 pills, 4 hours later 1 hour before dinner the last dose of 2 pills. Prior to this my husband had been getting weak and freezing when walking. Rytary has made such a difference. I wish you the best. Maybe it is just a matter of changing how you take it.

  • Hi, I do not know where you are located. Dr. Tony Smith treatment really works for Lyme disease. He is located in North Idaho lymestop.com/qa.html#10b. Might be worth it to call and talk to the office staff.

  • Rytary has an off switch called food. It takes an hour to start working, lasts about 2 hours, then you wait an hour going off, for the next dose. Eating screws it up so you either don't get an effect or it takes 2-3 hours to kick in then only lasts a short time.

You may also like...